Nebraska, 2006

Hail in Nebraska, June 20, 2006

June 20, 2006 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 20, 2:00 PM MST, 28 minutes earlier.

Area forecast discussion, Jun 20, 2:00 PM MST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
300 PM MDT TUE JUN 20 2006

.SHORT TERM...TONIGHT THROUGH THURSDAY...STATIONARY FRONT OVER
NERN CO WITH RIPE AIR IN PLACE TO NORTH OVER NEBRASKA PANHANDLE.
SVR TSTM WATCH INCLUDES THE PANHANDLE UNTIL 03Z.  WILL GO WITH
SCATTERED STRONG TSTMS EASTERN CWA THIS EVENING...FEWER AND WEAKER
STORMS OVER WY...ESPECIALLY RWL TO DGW.  SECONDARY COOL PUSH WILL
BE COMING SOUTH LATER TONIGHT...HAVE ADDED LOWER CLOUDS TO SOME
AREAS EAST OF MOUNTAINS ALONG WITH A FEW SHOWERS.  COOLER TEMPS
WED FOR SURE...BUT ENOUGH INSTABILITY SETS UP IN THE AFTERNOON
AND EVENING FOR 20 TO 30 PERCENT POPS MAINLY EAST OF MOUNTAINS.
ENOUGH INSTABILITY MAY GET PULLED BACK TO CYS TO SNY AREA THAT
STRONG TSTMS POSSIBLE THERE AGAIN WED AFTERNOON.  LATER WED NIGHT
...MORE LOW CLOUDS AND ISOLATED SHOWERS CANNOT BE RULED OUT IN
SOME PLACES.  HAVE EXPANDED LOW TSTM POPS THU AFTERNOON TO MOST
OF EASTERN CWA INSTEAD OF JUST FAR SERN AREAS.

.LONG TERM...THU NIGHT THROUGH TUE. RELATIVELY VIGOROUS WEST
NORTHWESTERLY FLOW ALOFT WILL PREVAIL FRI THROUGH MON. TUE THE UPPER
FLOW WILL BACK TO MORE SOUTHWESTERLY IN RESPONSE TO A CUTOFF LOW
DIGGING SOUTHEASTWARD OVER SOUTHERN BRITISH COLUMBIA. WEAK SHORTWAVE
DISTURBANCES WILL MOVE RAPIDLY EAST SOUTHEASTWARD IN THE UPPER FLOW
WITH THE TIMING OF EACH SHORTWAVE PROBLEMATIC. SURFACE UPSLOPE FLOW
WILL PREVAIL DURING MOST OF THE PERIOD AND WILL SERVE TO USHER IN
MOISTURE AND INSTABILITY ESPECIALLY EAST OF THE MOUNTAINS.
TEMPERATURES WILL BE ABOVE NORMAL...CONTINUING THE TREND OF THIS
UNUSUALLY WARM JUNE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

JLH/JR
Hazardous weather outlook, Jun 20, 9:57 AM MST, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1057 AM MDT TUE JUN 20 2006

WYZ059>067-069-211115-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-
CHEYENNE FOOTHILLS-
1057 AM MDT TUE JUN 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...
MAINLY ALONG AND EAST OF THE LARAMIE RANGE.  SOME SMALL HAIL AND
BRIEF WIND GUSTS TO 45 MPH WILL OCCUR WITH THE STRONGER STORMS.

SEVERE DROUGHT WILL CONTINUE ACROSS SOUTHERN LARAMIE COUNTY...AND
HIGH WILDFIRE DANGER WILL PERSIST IN CARBON AND ALBANY COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
WEDNESDAY THROUGH FRIDAY. SEVERE DROUGHT WILL PERSIST ACROSS
SOUTHERN LARAMIE COUNTY...AND HIGH WILDFIRE DANGER WILL CONTINUE
IN CARBON AND ALBANY COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-019>021-054-055-WYZ068-070-211115-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-GOSHEN-PINE BLUFFS-
1057 AM MDT TUE JUN 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EXTREME SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
THROUGH THE EVENING. THE AIR MASS WILL BE MOIST AND UNSTABLE ENOUGH
THAT SOME OF THE STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND
DAMAGING WINDS...ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING.

SEVERE DROUGHT CONTINUES ACROSS THE SOUTHERN NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS WEDNESDAY THROUGH
FRIDAY. SEVERE DROUGHT WILL PERSIST ACROSS THE SOUTHERN NEBRASKA
PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.

JLH

In the hours before

Local storm report, Jun 20, 1:42 PM MST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
242 PM MDT TUE JUN 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     HAIL             20 W ALBIN              41.42N 104.49W
06/20/2006  M0.88 INCH       LARAMIE            WY   TRAINED SPOTTER

&&

RGOMEZ

The radar

The Cheyenne radar (KCYS), 180 km away, was scanning. The volume nearest the first event began at 21:29 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Box Butte

When
June 20, 2:28 PM MST
Where
Box Butte County, 7 mi SW of Alliance
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.033, -102.983

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518312.